I may be wrong, but seeing how Tums consist of calcium, I can't really see how it would affect your food absorbtion in a negative way. However, if you plan on taking something like ZMA, you should not take any calcium supplements or food like cottage cheese within an hour or so of ingesting it. Taking ZMA with calcium will negatively affect the absorbtion.
When I bulk, I ocassionally have the same problem with acid. Usually when I eat things like tomato sauce and certain meats.
Another thing to think about. All multi vitamin/mineral supplements have calcium. So if calcium decreased nutrient absorption, then that would mean a lot of people that are trying to bulk or even get the most out of their food, wouldn't want to take a multi vitamin/mineral supplement. That just doesn't make sense.
Also, having an excess amount of acid is an abnormal condition that happens in your stomach. When you neutralize the out of control acid, your simply bringing it back down to around where it should be. If anything, I see that as being beneficial for absorption. However, if this is happening to you all the time (every day). I would definetly see a doctor. If you let it go and only take Tums over and over and over, eventually you will end up with esophagus damage or cancer from the acid.
Actually,it's because you don't have enough acid.Acid digests food.When you don't produce enough acid your stomach makes it's own,thats what causes heart burn/ acid reflux". Then thats when it can burn your esophagus.Try some organic apple cider vinegar when this happens.Works great for me.